MAUDE Adverse Event Report: ANGIODYNAMICS XCELA POWER INJECTABLE PICC; PERIPHERALLY INSERTED CENTRAL CATHETER,

ANGIODYNAMICS XCELA POWER INJECTABLE PICC; PERIPHERALLY INSERTED CENTRAL CATHETER,
Catalog Number M001456710
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported: the peelaway sheath did not breakaway cleanly, leaving a fragment inside the patient, which had to be recovered by the picc inserter.It was logged as a serious incident on the hospital's datix system however no harm caused to the patient.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a sheath.As received, the sheath was returned in four pieces.Both handles were detached from the sheath tubing.The device was forwarded to angiodynamics' supplier of this product for evaluation and root cause determination.The reported complaint description is confirmed.The root cause for the defect was determined to be a supplier manufacturing issue.Per the supplier's investigation: the mold does not fasten the tube adequately during the over-molding process, causing it to move down the core pin and does not create an adequate bond between the sheath and the handle.This non-conformance was not detected as current visual inspections performed during the molding operation includes all mold characteristics and magnification can be used when required.There is no clear visual aid showing defective samples (exposed hole and/or split).A retention fixture was validated and implemented as a corrective action.The visual aid showing a defective part will be posted in molding operations qualification of tube retention for all ptfe introducer part numbers.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
XCELA POWER INJECTABLE PICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8893021
Report Number1317056-2019-00102
Device Sequence Number241010
Product Code LJS
UDI-Device IdentifierM001456710
UDI-PublicM001456710
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K070002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberM001456710
Device Lot Number5430656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;